Alert archive / Wisconsin / Flash Flood Warnings in 1999
Flash Flood Warning 3, NWS Green Bay, WI
NWS Green Bay, WI issued this flash flood warning at Jul 16, 1999, 1:47 PM CDT for Florence County, Forest County, Wisconsin. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 1999, 1:47 PM CDT (18:47 UTC)
- Expired
- Jul 16, 1999, 8:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
Counties Florence County, WI, Forest County, WI
The radar
The Marquette radar (KMQT), 117 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 756 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- -110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGRB 161847 FFWGRB WIC037-041-170100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 147 PM CDT FRI JUL 16 1999 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * FLASH FLOOD WARNING FOR... FLORENCE COUNTY IN NORTHEASTERN WISCONSIN NORTHERN FOREST COUNTY IN NORTHEASTERN WISCONSIN * UNTIL 800 PM CDT * AT 130 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A LINE OF THUNDERSTORMS WITH VERY HEAVY RAIN EXTENDED FROM NEAR LA CROSSE TO 10 MILES NORTHWEST OF IRON MOUNTAIN. THIS LINE OF STORMS WAS MOVING NORTHEAST AT 20 MPH. * TOTAL RAINFALL AMOUNTS OF 2 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS CAN BE EXPECTED THROUGH 800 PM CDT. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LEAVE FLOOD PRONE AND LOW LYING AREAS IMMEDIATELY. TH/DK/PH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 4:30 AM CDT, 9 hours 17 minutes earlier.
Area forecast discussion, Jul 16, 4:30 AM CDT, 9 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 430 AM CDT FRI JUL 16 1999 THREAT OF HEAVY RAINFALL LATE THIS AFTERNOON AND TONIGHT IS THE MAIN FCST CONCERN. EARLY THIS MORNING...A COLD FRONT STRETCHED FROM NC MN SWWD INTO SW SD. A WIDE LINE OF SHRA/TSRA WAS NOTED IN ADVANCE OF THE FRONT...BUT WAS WEAKENING WITH TIME. THIS TSRA ACTIVITY HAD ONLY ADVANCED INTO FAR NW WI. LLVL MOISTURE CONTINUED TO STREAM NORTHWARD AHEAD OF THE FRONT... WITH TDS IN THE UPPER 60S AND LOWER 70S NOTED AT MOST OBSERVING SITES. UPPER DIVG OVER NE MN/WSTRN LK SUP AT 06Z (AS SEEN ON ETA) WILL WEAKEN AND SHIFT NE...RESULTING IN A CONTINUED DECREASE IN SHRA/TSRA ACTIVITY THIS MORNING. SOME SCT CONVECTION MAY WORK ITS WAY INTO FAR NC WI THIS MORNING...BUT THE MAIN BRUNT OF THE PRECIP WILL OCCUR LATER THIS AFTERNOON INTO TONIGHT. A STG UPPER DIVG CORE ASSOCIATED WITH THE RRQ OF 250 MB JET WILL DEVELOP OVER SW WI LT THIS AFTERNOON...THEN SHIFT NE DURING THE EVG. AT THE SAME TIME...SFC-H8 MOISTURE CONVG WILL BE INCREASING OVER C/NE WI AHEAD OF THE COLD FRONT. WITH PRECIP WATER VALUES GREATER THAN 1.75 INCHES AND A STG THETA-E RIDGE OVER THE AREA... EXPECT HEAVY RAINFALL. MID-LEVEL FLOW WILL BE ROUGHLY PARALLEL TO THE SFC FRONT...SO TRAINING TSTMS APPEAR LIKELY. SOME AREAS WILL LIKELY SEE A FEW INCHES OF RAIN...RESULTING IN A FLASH FLOOD THREAT. GREATEST THREAT WILL BE FOR NORTHERN FOREST...FLORENCE AND NORTHERN MARINETTE COUNTIES LATE TODAY INTO TONIGHT...SO WILL ISSUE FLASH FLOOD WATCH THERE. HIGH THIN CLOUDS WILL ALLOW PLENTY OF SUNSHINE ACROSS MOST OF THE FA TODAY...SO TEMPS SHOULD SOAR BACK INTO THE MIDDLE AND UPPER 80S IN MOST LOCALES. WILL LIKELY SEE HEAT INDEX VALUES APPROACHING 100 AGAIN. FORTUNATELY...LESS HUMID AND SOMEWHAT COOLER WEATHER IS ANTICIPATED ON SAT. COORD WITH MQT AND MKX. .GRB...FLASH FLOOD WATCH FOR FOREST...FLORENCE AND MARINETTE COUNTIES LATE THIS AFTERNOON AND TONIGHT (WIZ011>013) KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
In the hours before
Special weather statement, Jul 16, 12:00 PM CDT, 1 hour 47 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-162000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT FRI JUL 16 1999 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST...AND PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. THUNDERSTORMS MAY APPROACH SEVERE LIMITS ACROSS MUCH OF THE FORECAST AREA THIS AFTERNOON AND EVENING. THE MAIN CONCERN WILL BE HEAVY RAINFALL AND POSSIBLE FLASH FLOODING. VERY WARM AND MOIST AIR ON SOUTHWEST WINDS WILL ALSO RAISE THE HEAT INDEX INTO THE 90 TO 100 RANGE. A COLD FRONT OVER NORTHWEST WISCONSIN EARLY THIS AFTERNOON WILL MOVE TOWARD THE FORECAST AREA THIS AFTERNOON AND INTO THE OVERNIGHT HOURS. THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THIS FRONT...AND COULD BECOME STRONG OVER PARTS OF CENTRAL AND NORTHEAST WISCONSIN THIS AFTERNOON AND EVENING...AND THEN INTO THE EVENING HOURS FOR EAST CENTRAL WISCONSIN. DAMAGING WINDS MAY BE POSSIBLE WITH A FEW OF THE STORMS. THE MAIN THREAT WILL BE THE POTENTIAL FOR VERY HEAVY RAINFALL LATER THIS AFTERNOON AND TONIGHT. NORTHERN FOREST...FLORENCE AND EXTREME NORTHERN MARINETTE COUNTIES WILL BE THE MOST SENSITIVE TO HEAVY RAINFALL. THIS AREA RECEIVED BETWEEN 3 AND 8 INCHES OF RAIN WEDNESDAY NIGHT...AND THE GROUND REMAINS SATURATED. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THAT AREA FOR LATE THIS AFTERNOON AND TONIGHT. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. THE SHORT TERM FORECAST WILL PROVIDE ADDITIONAL INFORMATION ONCE STORMS DEVELOP OR MOVE INTO THE FORECAST AREA. HELMAN WWW.CRH.NOAA.GOV/GRB
Special weather statement, Jul 16, 12:00 PM CDT, 1 hour 47 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-162000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT FRI JUL 16 1999 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST...AND PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. THUNDERSTORMS MAY APPROACH SEVERE LIMITS ACROSS MUCH OF THE FORECAST AREA THIS AFTERNOON AND EVENING. THE MAIN CONCERN WILL BE HEAVY RAINFALL AND POSSIBLE FLASH FLOODING. VERY WARM AND MOIST AIR ON SOUTHWEST WINDS WILL ALSO RAISE THE HEAT INDEX INTO THE 90 TO 100 RANGE. A COLD FRONT OVER NORTHWEST WISCONSIN EARLY THIS AFTERNOON WILL MOVE TOWARD THE FORECAST AREA THIS AFTERNOON AND INTO THE OVERNIGHT HOURS. THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THIS FRONT...AND COULD BECOME STRONG OVER PARTS OF CENTRAL AND NORTHEAST WISCONSIN THIS AFTERNOON AND EVENING...AND THEN INTO THE EVENING HOURS FOR EAST CENTRAL WISCONSIN. DAMAGING WINDS MAY BE POSSIBLE WITH A FEW OF THE STORMS. THE MAIN THREAT WILL BE THE POTENTIAL FOR VERY HEAVY RAINFALL LATER THIS AFTERNOON AND TONIGHT. NORTHERN FOREST...FLORENCE AND EXTREME NORTHERN MARINETTE COUNTIES WILL BE THE MOST SENSITIVE TO HEAVY RAINFALL. THIS AREA RECEIVED BETWEEN 3 AND 8 INCHES OF RAIN WEDNESDAY NIGHT...AND THE GROUND REMAINS SATURATED. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THAT AREA FOR LATE THIS AFTERNOON AND TONIGHT. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. THE SHORT TERM FORECAST WILL PROVIDE ADDITIONAL INFORMATION ONCE STORMS DEVELOP OR MOVE INTO THE FORECAST AREA. HELMAN WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 3:27 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 48 min |
Nearby
Flash Flood Warnings in Wisconsin, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.